MAUDE Adverse Event Report: AESCULAP AG TC MATHIEU NDL HLDRSTDGRIP/RCHT200MM; DUROGRIP NEEDLEHOLDERS

AESCULAP AG TC MATHIEU NDL HLDRSTDGRIP/RCHT200MM; DUROGRIP NEEDLEHOLDERS
Model Number BM154R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a tc mathieu ndl hldrstdgrip/rcht200mm (part # bm154r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the spring broke during surgery.The leaf spring of the mathieu needle holder was damaged during surgery.The damaged part may not be found and may remain in the patient's body.The patient's infection is unknown, but the sample has been disinfected.The complaint device has not been returned to the manufacturer for evaluation.The part possibly remained in the body.Although requested, additional information has not been made available.The adverse event is filed under (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Update d9: product receipt date update h4: manufacturing date investigation results visual investigation the investigation was carried out visually and microscopically with the digital microscope and the digital camera panasonic.We carried out a visual investigation and determined a fracture of the spring at the fixing screw.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) probability of occurrence1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based on the fracture pattern with the corroded areas, we assume that the fracture was preceded by an incipient crack in the spring.This crack may have been caused by a mechanical overload situation.Moisture that was able to remain in the crack caused corrosion and ultimately led to the fracture.Based upon the investigations results a capa is not necessary.

Brand Name
TC MATHIEU NDL HLDRSTDGRIP/RCHT200MM
Common Device Name
DUROGRIP NEEDLEHOLDERS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12719757
Report Number9610612-2021-00682
Device Sequence Number12265543
Product Code HXK
UDI-Device Identifier04038653028597
UDI-Public4038653028597
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBM154R
Device Catalogue NumberBM154R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown